MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J269H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The actual device batch number associated with this event is not known.The possible batch numbers are reported as follows: batch qcmcsh; expiration date: 2/28/2025; date of mfg: 3/9/2020.Batch pl6971; expiration date: 9/30/2024.Date of mfg: 10/16/2019.A manufacturing record evaluation was performed for the finished device qcmcsh batch number and finished device pl6971 batch number, and no non-conformances were identified to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: right knee open patella tendon repair with allograft dos: (b)(6) 2020.First postoperative visit on (b)(6) 2020.Noted was a midline blood blister.He was placed on antibiotics.Follow-up visit on (b)(6) 2020, wound noted to be opening up more distally with drainage.Clinical exam noted redness and opening approximately 7-8 mm in diameter.Patient was advised to continued dressing changes and the antibiotic.Referral was made to plastic surgeon.Continued wound problems over the next week.Patient was admitted to the hospital on (b)(6) 2020 and underwent 3 l&d's and final wound closure with gastroc flap performed by a plastic surgeon.Notes - patient was considered high risk for wound problems.He had several surgeries decades ago to this knee and several prior incisions.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info for patient ¿ti¿: age, weight, bmi at the time of index procedure.The diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? what tissue dehisced? have any pre-op cleansing procedures or products changed recently? what was the appearance of the suture during the i&d and wound closure procedure? did this patient experience an abscess? did the patient experience an infection? if yes, were cultures performed? results? other relevant patient comorbidities / history / concomitant medication what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Note: event related to (b)(6) 2020 visit reported via mw# event related to (b)(6) 2020 visit reported via mw#2210968-2020-06438; event related to (b)(6) 2020 visit reported via mw#2210968-2020-06439.
 
Event or Problem Description
It was reported that the patient underwent right knee open patella tendon repair with allograft on (b)(6) 2020 and suture was used.On the patient¿s post-operative visit on (b)(6)2020, the patient was noted to have a midline blood blister and was placed on antibiotics.It was reported that the patient was considered high risk for wound problems and has had several surgeries decades ago to this knee and several prior incisions.Additional information has been requested.

Brand Name
VCL CT BRD UD 27IN 2-0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10461489
Report Number2210968-2020-06437
Device Sequence Number2344815
Product Code GAM
UDI-Device Identifier10705031038431
UDI-Public10705031038431
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJ269H
Device Catalogue NumberJ269H
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2020
Initial Report FDA Received Date08/27/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;